Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 36, NWS San Angelo, TX

July 7, 2015Tom Green County, Texas

NWS San Angelo, TX issued this flash flood warning at Jul 7, 2015, 2:52 PM CDT for Tom Green County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2015, 2:52 PM CDT (19:52 UTC)
Expired
Jul 7, 2015, 6:00 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

County Tom Green County, TX

The radar

The San Angelo radar (KSJT), 17 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 3:33 PM CDTFLASH FLOODSan Angelo, TXNUMEROUS WATER RESCUES WERE REPORTED ACROSS THE CITY OF SAN ANGELO.
Jul 7, 4:03 PM CDTFLASH FLOODSan Angelo, TXTHE SAN ANGELO POLICE DEPARTMENT REPORTED 20 HIGH WATER RESCUES AROUND THE CITY OF SAN ANGELO DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WGUS54 KSJT 071952
FFWSJT
TXC451-072300-
/O.NEW.KSJT.FF.W.0036.150707T1952Z-150707T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
252 PM CDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 600 PM CDT

* AT 251 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE.   
HEAVY RAINFALL CONTINUES TO FALL ACROSS THE SAN ANGELO AREA. STREET 
FLOODING AND RISING WATER AT LOW WATER CROSSINGS HAS BEEN REPORTED. 
ADDITIONAL RAINFALL IS EXPECTED OVER THE NEXT FEW HOURS. 

* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
  FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
  RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.

  WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH       
  THEM COMPLETELY OFF THE ROAD.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN ANGELO...
SAN ANGELO STATE PARK...O.C. FISHER RESERVOIR...TWIN BUTTES
RESERVOIR...LAKE NASWORTHY...GOODFELLOW AIR FORCE BASE...WALL...
VERIBEST...KNICKERBOCKER AND GRAPE CREEK.

THIS INCLUDES THE LOW WATER CROSSINGS AT...
  JACKSON FROM KNICKERBOCKER TO S BRYANT...
  HOWARD AND WEBSTER...
  COLLEGE HILLS AND MILBROOK...
  SOUTHWEST BLVD AND LOOP 306...
  PARKWOOD AND LINDENWOOD...
  1500 BLOCK OF SPAULDING...
  300 BLOCK OF NORTH ARCHER...
  SUL ROSS AT RED ARROYO CROSSING...
  NORTH RIVER AND WEST 1ST...


LAT...LON 3160 10063 3162 10023 3158 10023 3158 10022
      3126 10022 3125 10062

$$
1 follow-up statement
461 
WGUS74 KSJT 072112
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT TUE JUL 7 2015

TXC451-072300-
/O.CON.KSJT.FF.W.0036.000000T0000Z-150707T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOM GREEN TX-
412 PM CDT TUE JUL 7 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
CENTRAL TOM GREEN COUNTY...

AT 403 PM CDT...SAN ANGELO FIRE DEPARTMENT HAS REPORTED 20 HIGH 
WATER RESCUES. ALSO...THERE HAS BEEN NUMEROUS REPORTS OF STREET 
FLOODING AND FLOODING OF LOW WATER CROSSINGS ACROSS SAN ANGELO. 
MORE THUNDERSTORMS WITH VERY HEAVY WILL BE MOVING ACROSS THE AREA. 
ADDITIONAL RAINFALL OF 1 TO 2 INCHES AREA POSSIBLE THROUGH 6 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN ANGELO
STATE PARK...O.C. FISHER RESERVOIR AND GRAPE CREEK

THIS INCLUDES THE LOW WATER CROSSINGS AT...
  FM 1692 CROSSING SALES BRANCH...
  CITY FARM CROSSING RED CREEK...
  SWAIN CROSSING RED CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3160 10063 3162 10023 3158 10023 3158 10022
      3126 10022 3125 10062

$$

MC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 12:37 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 7, 12:37 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1237 PM CDT Tue Jul 7 2015

.AVIATION...
/18Z TAFS/

Showers and storms will continue to be widespread across the
central and northern sections of the area through the period,
including both the San Angelo (KSJT) and Abilene (KABI) terminals.
Activity will be much more scattered across the southern
locations. Where the storms occur, will easily drop down to MVFR
if not IFR conditions as heavy rain drops visibilities. Showers
and storms should begin to push off to the northeast away from the
area on Wednesday morning.

&&

.PREV DISCUSSION... /ISSUED 709 AM CDT TUE JUL 7 2015/

UPDATE...

We have increased POPs for this afternoon through early evening
based on current radar trends.

PREV DISCUSSION... /ISSUED 453 AM CDT TUE JUL 7 2015/

SHORT TERM...
(Today and Tonight)

.Heavy rainfall and localized flash flooding possible through
Wednesday afternoon...

Forecast challenges remain plentiful through tomorrow. The latest
satellite and radar trends show a strong MCS signature developing
across the Panhandle, with a general east to southeast propagation.
This convective system developed behind a linear MCS that moved
across this same region and through Oklahoma yesterday evening. The
net effect of all this is the weak cold front that has been
discussed the last few days, is moving farther south and east than
earlier thought, aided by the previously mentioned convective cold
pools.

This can also be seen in the latest numerical runs, with virtually
all of the latest guidance showing a continued southeastward trend
in the frontal timing/position for today and tonight, with the
general theme being the front stalling along a Sterling City to
Robert Lee to Throckmorton line around midnight. The heaviest
rainfall will develop along and immediately behind this front, where
a widespread 2 to 4 inches of rainfall is expected through early
Wednesday afternoon, with locally higher amounts possible.
Additionally, the current SPC mesoanalysis shows the "moist axis"
running from Crockett County northward through the western Concho
Valley and Big County, where precipitable water values are in the
1.9 to 2.1 inch range! When comparing these values to climatology,
the current value of 1.9 inches at Del Rio is amongst the 95th
percentile, and 1.7 inches at Midland is near the daily maximum
value for today. Given the likelyhood for additional convection
developing along outflow boundaries, the trend in the model data,
and after coordinating with surrounding offices, a Flash Flood Watch
has been issued through 1 PM Wednesday for the northern Concho
Valley and Big Country.

LONG TERM...
(Wednesday through next Monday)

Drier and warmer conditions will return to the region for the middle
to end of the week. An area of high pressure currently located
across the southeastern U.S., will build to the west northwest for
Thursday through the weekend. Drier air and rising mid and
upper-level heights will end our chance for rainfall, with warming
temperatures expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 83  69  89  72  91 /  70  80  40  10   5
San Angelo 	 88  70  91  72  91 /  70  80  20   5   5
Junction 	 88  72  90  72  91 /  30  30  10   5   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH through Wednesday afternoon FOR THE FOLLOWING
ZONES: Callahan...Coke...Fisher...Haskell...Jones...Nolan...
Runnels...Shackelford...Sterling...Taylor...Throckmorton.

&&

07
Hazardous weather outlook, Jul 7, 2:07 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
207 PM CDT TUE JUL 7 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-081915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
207 PM CDT TUE JUL 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS
MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT...ESPECIALLY
NORTH OF AN OZONA TO SAN ANGELO TO BROWNWOOD LINE. A FLASH FLOOD
WATCH REMAINS IN EFFECT. DANGEROUS LIGHTNING WILL ALSO BE LIKELY
WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 7, 9:10 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
910 AM CDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     FLASH FLOOD      ABILENE                 32.45N  99.73W
07/07/2015                   TAYLOR             TX   LAW ENFORCEMENT

            34 REPORTED WATER RESCUES ACROSS THE ABILENE AREA.

&&

EVENT NUMBER SJT1500500

JD
Local storm report, Jul 7, 11:54 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1154 AM CDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     FLASH FLOOD      COLEMAN                 31.83N  99.43W
07/07/2015                   COLEMAN            TX   LAW ENFORCEMENT

            THE UNDERPASS ON NACHES STREET FLOODED DUE TO HEAVY
            RAINFALL.

&&

EVENT NUMBER SJT1500501

JD
Local storm report, Jul 7, 11:58 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1158 AM CDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     FLASH FLOOD      BALLINGER               31.74N  99.96W
07/07/2015                   RUNNELS            TX   LAW ENFORCEMENT

            FLASH FLOODING WAS ONGOING ACROSS THE BALLINGER AREA
            DUE TO HEAVY RAINFALL.

&&

EVENT NUMBER SJT1500502

JD
Special weather statement, Jul 7, 1:09 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
109 PM CDT TUE JUL 7 2015

TXZ071-072-076>078-072200-
IRION-TOM GREEN-CROCKETT-SCHLEICHER-SUTTON-
INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...
ELDORADO...SONORA
109 PM CDT TUE JUL 7 2015

...TROPICAL FUNNELS WILL BE POSSIBLE TODAY...

TROPICAL FUNNELS DIFFER FROM THE TYPICAL SPRING TIME
TORNADOES AND RARELY REACH THE GROUND. ON THE RARE OCCASION THAT
THEY DO REACH THE GROUND GUSTY WINDS TO AROUND 60 TO 70 MPH ARE
POSSIBLE. TROPICAL FUNNELS ARE USUALLY BRIEF...HOWEVER SOME TIMES
THEIR OCCURRENCE CAN BE NUMEROUS FOR A FEW HOURS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:00 AM CDTFlash Flood WatchSJTCallahan, Coke, Fisher, Haskell, Jones, Nolan and 5 more12 hr
Jul 7, 3:54 AM CDTAreal Flood AdvisorySJTCallahan, Jones, Shackelford, Taylor81 min
Jul 7, 4:32 AM CDTAreal Flood AdvisorySJTFisher, Nolan118 min
Jul 7, 5:44 AM CDTAreal Flood AdvisorySJTCallahan, Taylor2 hr
Jul 7, 5:52 AM CDTAreal Flood AdvisorySJTHaskell, Jones, Shackelford, Throckmorton113 min
Jul 7, 7:19 AM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor3 hr
Jul 7, 8:11 AM CDTAreal Flood AdvisorySJTCallahan, Shackelford, Throckmorton94 min
Jul 7, 8:29 AM CDTAreal Flood AdvisorySJTColeman, Runnels2 hr
Jul 7, 8:51 AM CDTFlash Flood WarningSJTColeman, Runnels3 hr
Jul 7, 9:49 AM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor3 hr
Jul 7, 10:13 AM CDTFlash Flood WarningSJTBrown3 hr
Jul 7, 10:24 AM CDTAreal Flood AdvisorySJTFisher, Nolan2 hr
Jul 7, 11:49 AM CDTFlash Flood WarningSJTBrown, Callahan, Coleman, Runnels, Taylor3 hr
Jul 7, 12:45 PM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor3 hr
Jul 7, 2:31 PM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 12 more31 hr
Jul 7, 2:41 PM CDTAreal Flood AdvisorySJTTom Green2 hr
Jul 7, 4:24 PM CDTAreal Flood AdvisorySJTCrockett, Irion, Schleicher, Tom Green111 min
Jul 7, 5:12 PM CDTAreal Flood AdvisorySJTCrockett108 min
Jul 7, 5:54 PM CDTAreal Flood AdvisorySJTShackelford111 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.